MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc (isi) did not receive a da vinci product to perform failure analysis.A review of an image provided by the customer revealed that the staples appeared to have fallen out of the stapler and were deposited onto the patient¿s anatomy.The presence of unformed staples indicates that the staple legs did not interact with the stapler anvil during deployment.No conclusions regarding the cause of the unformed staples can be made based on the image alone.The two ¿tissue too thick to continue firing¿ failures, along with multiple incomplete clamps, suggest that the tissue may have been too thick for the firing to continue to completion.Additionally, there may have been an obstruction that the stapler was fired across, which could have increased firing forces beyond the pre-determined threshold, resulting in partial fires at the same completion percentage.The system log review showed that a sureform 60 stapler instrument (part #480460-12, lot #k17250131-0142) was installed on the system 3 times and fired 2 sureform 60 green reloads.On install 1, the system failed to detect the reload color, and the user manually selected the blue reload color via the surgeon sde console (ssc) touchpad.The first two clamp attempts were aborted by the user.The next 2 clamp attempts were incomplete.On install 2, the system prompted reload color selection due to not firing on the previous install.The green reload color was selected manually by the user via the ssc.The first 3 clamp attempts were incomplete.The fourth clamp was successful, but was followed by a firing failure.The firing stopped halfway.On install 4, the first clamp was successful, but was followed by a second firing failure.The firing stopped again halfway.The instrument was then removed and replaced with an alternate sureform 60 stapler instrument.There were no stapler related errors in the log data.Note: refer to medwatch report (mdr) with mfr.Report #2955842-2025-49590 for mdr submission of the event reported against the other sureform 60 green reload.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy, the surgeon experienced issues with the sureform 60 stapler instrument.Initially, the system did not recognize the sureform 60 reload, requiring manual selection of the reload color at the surgeon side console (ssc) for each use.The surgeon began with a sureform 60 green reload, which they deemed appropriate based on their previous experience and tissue assessment.After clamping, the stapler instrument paused eight times for compression and fired only 18mm before displaying messages indicating ¿thick tissue¿ and ¿remove stapler.Warning blade may be exposed.¿ when a second stapler instrument was used, the same issue occurred, with repeated compression pauses and limited firing.Images showed that staples from the first reload did not form the expected ¿b¿ shape.The team then replaced the device with a new sureform 60 stapler instrument and used four additional sureform 60 green reloads, all of which worked as intended.No fragments fell inside the patient.Throughout the procedure, only the first and second firings were affected.The sureform 60 stapler instrument partially fired two sureform 60 reloads and had eight-second compression pauses while stapling the stomach.The target tissue was not calcified, nor had it been exposed to radiation or chemotherapy, and there were no issues with tissue tension or bunching.No obstructions were present between the jaws, and the stapler instrument was not fired over an existing staple line.Buttress material was not used.A minor clamping issue occurred during the first firing, but the second firing clamped appropriately.No bleeding was observed due to the stapling issues, although a precautionary suture was placed.The placement of suture was considered normal practice according to the surgeon.There was no unplanned tissue removal, and the procedure was safely completed.It is unknown whether any staples were retrieved during the operation.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) has received the sureform 60 green reloads with part no 48360g-10 associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer-reported complaint.The knife was discovered to be dislodged from its track, resulting in becoming lodged in the cartridge.This caused the observed damage to both the cartridge and the knife.Additionally, a thorough examination of the system logs revealed an error message stating "tissue too thick to continue," which is likely attributable to the dislodged knife.The reload was found to have a damaged blade.The blade exhibited mechanical indentations/burs.The sureform 60 green reloads exhibited physical damage to the reload cartridge.The blade was found to be lodged in the cartridge causing the damage observed.Additional information: isi has received the sureform 60 stapler with part no 480460-12, lot no k17250131-0142 associated with this complaint and completed investigations.Failure analysis investigations confirmed but not replicated the customer -reported complaint.Based on a review of digital signal processor (dsp) logs, the instrument exhibited 2 firing failures.These failures could not be replicated during in-house testing.The jaws opened and closed properly.The instrument clamped, fired, and unclamped successfully.The instrument was successfully fired with a sureform 60 black reload.The instrument fired successfully and the resultant staple-line was visually inspected.The cutline appeared smooth and consistent, with jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.This type of failure is likely associated with the reported issue of "tissue too thick" too thick to continue firing.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23919552
Report Number2955842-2025-49591
Device Sequence Number18395591
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(17)270831(10)K10240829
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Device Lot NumberK10240829
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown